Genus distributions of star-ladders

Yichao Chen, Jonathan L. Gross, Toufik Mansour

Research output: Contribution to journalArticlepeer-review


Star-ladder graphs were introduced by Gross in his development of a quadratic-time algorithm for the genus distribution of a cubic outerplanar graph. This paper derives a formula for the genus distribution of star-ladder graphs, using overlap matrix and Chebyshev polynomials.

Original languageEnglish
Pages (from-to)3059-3067
Number of pages9
JournalDiscrete Mathematics
Issue number20
StatePublished - 28 Oct 2012

Bibliographical note

Funding Information:
The work of the first author was partially supported by NNSFC under Grant No. 10901048 .


  • Chebyshev polynomials
  • Genus distribution
  • Graph embedding
  • Overlap matrix
  • Star-ladders

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Genus distributions of star-ladders'. Together they form a unique fingerprint.

Cite this